Alert archive / California / Wind Advisories in 2013

Wind Advisory 55, NWS San Diego, CA

June 18, 2013Riverside County, California

NWS San Diego, CA issued this wind advisory at Jun 18, 2013, 3:01 AM PDT for Riverside County, California. It took effect at Jun 18, 2013, 2:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2013, 3:01 AM PDT (10:01 UTC)
In effect from
Jun 18, 2013, 2:00 PM PDT
Expired
Jun 19, 2013, 3:00 AM PDT
In force
13 hr
Issued by
NWS San Diego, CA

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2180 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WWUS76 KSGX 181001
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
301 AM PDT TUE JUN 18 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS THIS
AFTERNOON THROUGH LATE TONIGHT...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CENTRAL CALIFORNIA
LATE TODAY AND TONIGHT. THIS TROUGH WILL BRING GUSTY WEST WINDS
THROUGH THE SAN GORGONIO PASS AND INTO THE NORTHERN SECTION OF THE
COACHELLA VALLEY. WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY ALONG
SECTIONS OF INTERSTATE 10 IN THIS AREA. THE WINDS WILL GRADUALLY
DIMINISH LATE TONIGHT.

CAZ061-182100-
/O.NEW.KSGX.WI.Y.0055.130618T2100Z-130619T1000Z/
COACHELLA VALLEY-
301 AM PDT TUE JUN 18 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PDT WEDNESDAY. 

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH.

* TIMING...THIS AFTERNOON THROUGH LATE TONIGHT. 

* LOCATION...INTERSTATE 10 THROUGH THE SAN GORGONIO PASS AND AREAS
  NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. AFFECTED TOWNS
  INCLUDE CABAZON...WHITEWATER...DESERT HOT SPRINGS AND THOUSAND
  PALMS. GUSTY WINDS WILL ALSO AFFECT THE PALM SPRINGS AREA.

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND
  SAND.

* IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
3 follow-up statements
130 
WWUS76 KSGX 182020
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PDT TUE JUN 18 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS THIS
AFTERNOON THROUGH LATE TONIGHT...

.A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE INLAND ACROSS CENTRAL
CALIFORNIA LATER THIS EVENING AND TONIGHT. THIS TROUGH WILL BRING
GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS AS WELL
AS INTO THE NORTHERN SECTION OF THE COACHELLA VALLEY. WIND GUSTS
IN EXCESS OF 45 MPH ARE LIKELY ALONG SECTIONS OF AND AREAS NORTH
OF INTERSTATE 10 IN THIS AREA. THE WINDS WILL GRADUALLY DIMINISH
LATE TONIGHT.

CAZ061-190500-
/O.CON.KSGX.WI.Y.0055.130618T2100Z-130619T1000Z/
COACHELLA VALLEY-
120 PM PDT TUE JUN 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH.

* TIMING...THROUGH LATE TONIGHT.

* LOCATION...INTERSTATE 10 THROUGH AND BELOW THE SAN GORGONIO PASS
  AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.
  AFFECTED TOWNS INCLUDE CABAZON...WHITEWATER...DESERT HOT SPRINGS
  AND THOUSAND PALMS. GUSTY WINDS WILL ALSO AFFECT THE PALM
  SPRINGS AREA.

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND 
  SAND. 

* IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
274 
WWUS76 KSGX 190436
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
936 PM PDT TUE JUN 18 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS THROUGH
LATE TONIGHT...

.A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE INLAND ACROSS CENTRAL
CALIFORNIA OVERNIGHT. THIS TROUGH WILL BRING GUSTY WEST WINDS
THROUGH AND EAST OF SAN GORGONIO PASS AND IN THE NORTHERN SECTION
OF THE COACHELLA VALLEY. WIND GUSTS IN EXCESS OF 45 MPH WILL
CONTINUE UNTIL AROUND 300 AM ALONG AND NORTH OF INTERSTATE 10.
THE WINDS WILL GRADUALLY DIMINISH LATE TONIGHT.

CAZ061-191000-
/O.CON.KSGX.WI.Y.0055.000000T0000Z-130619T1000Z/
COACHELLA VALLEY-
936 PM PDT TUE JUN 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 55 MPH.

* TIMING...THROUGH 300 AM WEDNESDAY.

* LOCATION...INTERSTATE 10 THROUGH AND BELOW THE SAN GORGONIO 
  PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA 
  VALLEY. AFFECTED TOWNS INCLUDE CABAZON...WHITEWATER...DESERT 
  HOT SPRINGS AND THOUSAND PALMS. GUSTY WINDS WILL ALSO AFFECT 
  THE PALM SPRINGS AREA. 

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND 
  SAND. 

* IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
750 
WWUS76 KSGX 191001
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
301 AM PDT WED JUN 19 2013


CAZ061-191115-
/O.EXP.KSGX.WI.Y.0055.000000T0000Z-130619T1000Z/
COACHELLA VALLEY-
301 AM PDT WED JUN 19 2013

...WIND ADVISORY HAS EXPIRED...

WIND HAVE DECREASED BELOW ADVISORY LEVELS IN THE NORTHERN
PORTIONS OF THE COACHELLA VALLEY. 

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 17, 9:00 PM PDT, 6 hours 1 minute earlier.

Area forecast discussion, Jun 17, 9:00 PM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PDT MON JUN 17 2013

.SYNOPSIS...
FAIR WEATHER WILL CONTINUE THE REST OF THIS WEEK AND INTO EARLY NEXT
WEEK. TEMPERATURES WILL AVERAGE NEAR SEASONAL NORMS WITH SLIGHT
COOLING TUESDAY AND WEDNESDAY...THEN WARMING LATE IN THE WEEK. AREAS
OF MAINLY NIGHT AND MORNING LOW CLOUDS WILL PREVAIL NEAR THE
COAST...WITH SLIGHTLY GREATER AREAL COVERAGE TUESDAY NIGHT. GUSTY
WINDS WILL OCCUR IN THE MOUNTAINS AND DESERTS AND PARTS OF THE
COASTAL WATERS TUESDAY AND TUESDAY NIGHT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

STRATUS WAS ALONG THE IMMEDIATE SAN DIEGO COUNTY COAST THIS
EVENING...WITH CLEAR SKIES ELSEWHERE. THE MARINE INVERSION BASE WAS
AROUND 1200 FEET THIS EVENING...SO STRATUS SHOULD MAINLY JUST EXTEND
INTO COASTAL AREAS AND PARTS OF THE SAN DIEGO COUNTY VALLEYS TONIGHT.

A CLOSED LOW WAS NEAR 45N/130W AND WILL SLOWLY MOVE EAST INTO
WASHINGTON/OREGON BY WEDNESDAY. THE WEST-EAST RIDGE CONTINUES TO BE
CENTERED ALONG THE 27TH PARALLEL FROM THE EAST PACIFIC THROUGH
NORTHERN MEXICO. A SHORT WAVE ON THE SOUTH SIDE OF THE CLOSED LOW
WILL MOVE THROUGH SO-CAL TUESDAY NIGHT AND LOWER HEIGHTS/TEMPS ALOFT
HERE AND INCREASE THE ONSHORE FLOW. AFTER A DAY OF SLIGHTLY ABOVE
SEASONAL TEMPS TODAY...THERE WILL BE COOLING TO READINGS JUST A BIT
BELOW NORMAL TUE/WED. WITH MORE COOLING BELOW THE INVERSION THAN
ABOVE...WE SHOULD HAVE SOME LINGERING STRATUS TUE AFTERNOON AT SOME
COASTAL LOCATIONS. STRONGER ONSHORE FLOW AND A GREATER THERMAL
GRADIENT ALOFT WILL RESULT IN STRONGER WINDS IN THE DESERTS/DESERT
MTN SLOPES AND THROUGH SAN GORGONIO PASS...WITH LOCAL GUSTS AROUND
50 MPH LATE TUESDAY/TUESDAY NIGHT. WINDS OVER THE COASTAL WATERS
WILL INCREASE TOO...ESPECIALLY NEAR SAN CLEMENTE ISLAND.

THE CLOSED LOW WILL SLOWLY MOVE ENE TOWARDS MONTANA/ALBERTA
THU/FRI...AND WEAK CYCLONIC FLOW WILL CONTINUE OVER CALIFONIA THOUGH
WITH GRADUAL HEIGHT RISES. MEANWHILE...THE W-E RIDGE TO OUR SOUTH
WIL BUILD MORE OVER NORTHERN MEXICO AND THE SOUTH-CENTRAL US FOR
RATHER UNEVENTFUL WEATHER HERE...NIGHT/MORNING STRATUS NEAR THE
COAST...WARM IN THE VALLEYS AND SEASONALLY HOT IN THE DESERTS. LOCAL
GUSTY WEST WINDS WILL CONTINUE IN THE MTNS/DESERTS. THERE ARE HINTS
IN BOTH GFS AND ECM THAT THE HIGH BUILDING IN THE SOUTH-CENTRAL US
COULD EXPAND ACROSS MUCH OF THE US NEXT WEEK WITH EAST FLOW
DEVELOPING OVER MEXICO. THIS COULD BE A PRECURSOR TO MONSOONAL
THUNDERSTORMS IN THE MTNS OF SO-CAL. TEMPS COULD BE QUITE HIGH OVER
INLAND AREAS AS WELL NEXT WEEK.

&&

.AVIATION...
180300Z...COAST/INLAND VALLEYS...LOW CLOUDS WITH BASES AROUND 1000
FT MSL AND TOPS NEAR 1800 FT MSL ARE BEGINNING TO DEVELOP ALONG THE
COAST. THESE CLOUDS ARE EXPECTED TO PUSH AROUND 15 MILES AFT
18/0600Z. VIS 2-4 SM BR WILL BE POSSIBLE WHERE STRATUS NEARS HIGHER
TERRAIN. KONT WILL REMAIN SKC/FEW THOUGH VIS MAY DROP TO 3-5 SM HZ
BETWEEN 18/1500Z-1800Z. STRATUS WILL CLEAR TOWARDS THE COAST BETWEEN
18/1500Z-1700Z TUE MORNING. LOW CLOUDS WILL THAN AGAIN MOVE INLAND
FROM THE COAST EARLY TUESDAY EVENING. BASES AND TOPS WILL BE A
COUPLE HUNDRED FEET HIGHER THAN TONIGHTS.

VALLEYS/MTNS/DESERTS...MOSTLY CLEAR AND P6SM THROUGH TUE EVENING.

&&

.MARINE...
STRONG NORTHWEST WINDS WILL DEVELOP OVER THE OUTER WATERS TUESDAY
AFTERNOON THROUGH EARLY WEDNESDAY MORNING. WINDS WILL BECOME SUSTAINED 15
TO 20 KT...WITH GUSTS TO 25 KT. THESE WINDS WILL CREATE A
SHORT-PERIOD COMBINED SWELL OF UP TO 8 FT...ESPECIALLY NEAR SAN
CLEMENTE ISLAND. WINDS AND SEAS WILL DISSIPATE BY WEDNESDAY MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...JT
Hazardous weather outlook, Jun 17, 6:00 PM PDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 PM PDT MON JUN 17 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-181300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
600 PM PDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...STRONG ONSHORE FLOW
WILL BRING LOCALLY GUSTY WESTERLY WINDS MPH ON THE DESERT MOUNTAIN
SLOPES AND ADJACENT DESERT LOCATIONS...ESPECIALLY NEAR SAN GORGONIO
PASS. WIND GUSTS COULD EXCEED 50 MPH IN THESE LOCATIONS.

FOR TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...WIND GUSTS TO 25 KNOTS
WILL BRING CHOPPY CONDITIONS IN THE OUTER COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:29 PM PDTSmall Craft Advisory for WindsSGX32 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.